MAUDE Adverse Event Report: CARDINAL HEALTH 200, LLC MAGELLAN; SYRINGE, PISTON

CARDINAL HEALTH 200, LLC MAGELLAN; SYRINGE, PISTON
Model Number 8881833558
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the rn was administering subcutaneous heparin with a cardinal health monoject magellan 3ml 25gx5/8" needle.The rn pulled up heparin with no issue.After injecting the needle into the patient, while pushing on the plunger to inject the medication, the syringe became disconnected from the needle, causing heparin to explode all over rather than injected into the patient.
 
Additional Manufacturer Narrative
Investigation summary: the device history record was reviewed and indicated that the product was released accomplishing all quality standards.One device was returned for evaluation.Visual and functional testing were performed and the reported issue was not confirmed therefore a root cause was not determined and a corrective action is not applicable at this time.This complaint will be used for tracking and trending purposes.

Brand Name
MAGELLAN
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CARDINAL HEALTH 200, LLC
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
2010 east international speedw
deland FL 32724
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key19644913
Report Number1423537-2024-00056
Device Sequence Number20479729
Product Code FMF
UDI-Device Identifier10192253024760
UDI-Public(01)10192253024760(17)281231(10)24C135
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K852544
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8881833558
Device Catalogue Number8881833558
Device Lot Number24C135
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown